Alert archive / Nebraska / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 268, NWS North Platte, NE

July 26, 2014Holt County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jul 26, 2014, 12:00 PM CDT for Holt County, Nebraska. It was in force for 30 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 26, 2014, 12:00 PM CDT (17:00 UTC)
Expired
Jul 26, 2014, 12:30 PM CDT
In force
30 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Holt County, NE

The radar

The Sioux Falls radar (KFSD), 188 km from the middle of the area, began a volume at 16:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 26, 12:04 PM CDTHAIL 113 E Oneill, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 5.0 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2014-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1367 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2014-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -63 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1367 J/kg
Mixed-layer CIN
-442 J/kg
Mixed-layer LCL
1152 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-63 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

252 
WUUS53 KLBF 261700
SVRLBF
NEC089-261730-
/O.NEW.KLBF.SV.W.0268.140726T1700Z-140726T1730Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1200 PM CDT SAT JUL 26 2014

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL HOLT COUNTY IN NORTH CENTRAL NEBRASKA...

* UNTIL 1230 PM CDT

* AT 1158 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES
  NORTHEAST OF PAGE...AND MOVING SOUTHEAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EXTREME EASTERN HOLT COUNTY.

THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 323 AND 328.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 4223 9829 4223 9831 4244 9854 4260 9841
      4257 9829
TIME...MOT...LOC 1659Z 294DEG 30KT 4249 9834

HAIL...1.00IN
WIND...60MPH

$$

JACOBS
2 follow-up statements
393 
WWUS53 KLBF 261713
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1213 PM CDT SAT JUL 26 2014

NEC089-261730-
/O.CON.KLBF.SV.W.0268.000000T0000Z-140726T1730Z/
HOLT NE-
1213 PM CDT SAT JUL 26 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
HOLT COUNTY UNTIL 1230 PM CDT...

AT 1212 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ORCHARD...AND
MOVING SOUTHEAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EXTREME EASTERN HOLT COUNTY.

THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 324 AND 328.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 4235 9841 4246 9836 4252 9831 4223 9829
      4223 9831
TIME...MOT...LOC 1714Z 327DEG 34KT 4235 9829

HAIL...1.00IN
WIND...60MPH

$$

JACOBS
491 
WWUS53 KLBF 261728
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1228 PM CDT SAT JUL 26 2014

NEC089-261739-
/O.EXP.KLBF.SV.W.0268.000000T0000Z-140726T1730Z/
HOLT NE-
1228 PM CDT SAT JUL 26 2014

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HOLT COUNTY WILL
EXPIRE AT 1230 PM CDT/1130 AM MDT/...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

LAT...LON 4235 9841 4246 9836 4252 9831 4223 9829
      4223 9831
TIME...MOT...LOC 1729Z 327DEG 34KT 4223 9819

$$

SPRINGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 6:58 AM CDT, 5 hours 2 minutes earlier.

Area forecast discussion, Jul 26, 6:58 AM CDT, 5 hours 2 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
658 AM CDT SAT JUL 26 2014

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 326 AM CDT SAT JUL 26 2014

EARLY THIS MORNING RADAR RETURNS DIMINISHING AS SEEN ON KLNX 88D.
SATELLITE SHOWING CLOUDS BREAKING UP TO THE WEST...FROM THE
EASTERN PLAINS OF WYOMING AND COLORADO. LOOKS LIKE A BRIEF
REPRIEVE IN THE RING OF FIRE. NEAR TERM MODELS HRR AND
WRF...LINGER RADAR RETURNS OVER NORTH CENTRAL NEBRASKA THROUGH THE
MORNING. HAVE RETAINED SLIGHT CHANCE POPS VALENTINE TO BURWELL AND
EAST BUT AM NOT REAL CONFIDENT IN THIS SCENARIO LOOKING AT
EASTWARD TREND ON SATELLITE AND RADAR. AS UPPER LOW MOVES INTO
NORTH DAKOTA THIS MORNING COOLER SURFACE HIGH PRESSURE WILL FILTER
IN FROM THE NORTHWEST. WARMEST TEMPERATURES TO THE SOUTHWEST WITH
LOW TO MID 90S WHILE NORTH OF INTERSTATE 80 WILL GENERALLY BE IN
THE UPPER 80S. HAVE GONE SLIGHTLY WARMER THAN GUIDANCE THROUGH THE
SANDHILLS WITH HIGH TEMPERATURES AS GUIDANCE WAS 3 TO 4 DEGREES TO
COOL YESTERDAY. COOL FRONT TO REMAIN SOUTH AND EAST THROUGH TODAY
AND TONIGHT WITH WAVES MOVING ALONG THE NORTHERN EDGE OF RING OF
FIRE INTERACTING WITH THE FRONT THROUGH THE EVENING AND OVER
NIGHT. HAVE LEFT FORECAST DRY FOR NOW. COOLER TONIGHT WITH LOWS
SUNDAY MORNING IN THE MID 50S NORTHWEST TO THE LOW 60S SOUTHWEST.

.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 326 AM CDT SAT JUL 26 2014

THE UPPER LEVEL LOW CURRENTLY OVER SOUTHERN SASKATCHEWAN WILL
CONTINUE TO MOVE OVER THE RIDGE THROUGH THE NEXT 24 HOURS...THEN
WILL DROP SOUTHEAST AND BEGIN TO DIG INTO THE UPPER LEVEL TROUGH.
AT 12Z SUNDAY THE MODELS ARE IN GOOD AGREEMENT PLACING THE LOW
OVER NORTHERN MINNESOTA INTO NORTHWEST WISCONSIN. IT CONTINUES TO
DIG INTO THE TROUGH THROUGH 12Z MONDAY WHICH FURTHER AMPLIFIES THE
UPPER LEVEL PATTERN AS THE RIDGE OFF TO THE WEST BUILDS THROUGH
MONTANA AND INTO WESTERN CANADA. THIS PARTICULAR UPPER LOW THEN
GETS INGESTED INTO THE MAIN UPPER LOW OVER HUDSON BAY AND QUEBEC.
MODELS STAY IN GOOD AGREEMENT WITH LITTLE CHANGE OCCURRING
THROUGH THE COURSE OF THE NEXT WEEK IN TERMS OF THE UPPER LEVEL
PATTERN. THIS PATTERN WILL KEEP THE NORTHERN AND CENTRAL PLAINS
UNDER THE INFLUENCE OF NORTH- NORTHWEST FLOW ALOFT. WITH COOLER
AIR TO THE EAST AND HOT AIR TO THE WEST THE PLAINS WILL AREA
BISECTING THESE AIR-MASSES AND COULD SEE THE TEMPERATURES VARYING
BY DAY AS MINOR SHIFTS IN THE PATTERN MAY ADJUST THE LOCATIONS OF
THE WARMER VERSUS COOLER AIR.

LOOKING AT TEMPERATURES AT 850MB RANGING FROM 15C TO 22C ACROSS
THE FORECAST AREA THROUGH MUCH OF THE WEEK...WHICH LEADS TO HIGH
TEMPERATURES FROM THE UPPER 70S TO THE MID 80S. THESE NUMBERS LOOK
REASONABLE AS THE LOCAL AREA WILL BE SITUATED BETWEEN THE TWO AIR-
MASSES...KEEPING THE MUCH BELOW NORMAL TEMPERATURES WELL TO THE
EAST AND THE VERY WARM TEMPERATURES TO THE WEST OF THE FORECAST
AREA. WILL LIKELY SEE THE WARMEST HIGHS ACROSS THE PANHANDLE AND
WESTERN SANDHILLS WITH COOLER TEMPERATURES GOING INTO EASTERN
NEBRASKA. THE AIR IN THE BOUNDARY LAYER WON/T BE INCREDIBLY DRY SO
DEWPOINTS LOOK TO STAY IN THE MID 50S TO MID 60S THROUGH MUCH OF
THE WEEK. THEREFORE LOWS WILL BE NEAR THE NORMAL VALUES OF UPPER
50S AND LOW 60S.

THE BIGGER QUESTION OF THIS PERIOD WILL BE PRECIPITATION CHANCES.
ALTHOUGH MODELS ARE AGREEING WITH THE LARGE-SCALE PATTERN...THERE
ARE MANY DIFFERENCES IN TERMS OF SUBTLE SHORTWAVES PASSING OVER
THE RIDGE AND INTO THE TROUGH THROUGH THE WEEK. WITH TIMING
DIFFERENCES AS WELL AS DIFFERENCES IN THE WESTWARD EXTENT OF THESE
SHORTWAVES MOVING THROUGH THE TROUGH...ALONG WITH WEAK SHORTWAVES
MOVING OVER THE RIDGE TO THE WEST...IF USING A BLEND OF THE
MODELS...WOULD GET A FORECAST LITTERED WITH PRECIPITATION CHANCES
THROUGH EACH PERIOD. THERE IS CONCERN THAT ENERGY MOVING THROUGH
THE TROUGH WILL NOT BE ABLE TO PRODUCE PRECIPITATION AS FAR WEST
AS CENTRAL NEBRASKA...WHILE SHORTWAVES ADVANCING OVER THE RIDGE
MAY TAKE A PATH WEST OF THE AREA...FROM SOUTHERN WYOMING INTO
SOUTHWEST KANSAS. THIS COULD LEAD TO THE NEED FOR A DRY FORECAST
THROUGHOUT. NOT OVERLY CONFIDENT ON THAT OCCURRING THOUGH SO EVEN
WITH LOW CONFIDENCE ON TIMING OF BETTER CHANCES...FEEL THAT THERE
WILL BE AT LEAST ONE OR TWO DAYS WITH A NEED FOR A MENTION FOR
RAIN. AT THIS TIME...THE MODELS ARE MOST CONSISTENT WITH STRONGER
SHORTWAVE ENERGY MOVING ACROSS NEBRASKA TUESDAY THROUGH THURSDAY
SO HAVE LIMITED PRECIPITATION CHANCES TO THOSE THREE DAYS RATHER
THAN ON EACH DAY OF THE PERIOD. SHEAR WILL BE FAIRLY STRONG
THROUGHOUT THE PERIOD...WITH 0-6KM BULK SHEAR AT 35 TO 45KTS.
INSTABILITY LOOKS WEAK FOR MUCH OF THE PERIOD WITH VALUES LESS
THAN 1K J/KG. ALTHOUGH PRECIPITATION WILL BE CONVECTIVE WITH
THUNDERSTORM CHANCES...DON/T ANTICIPATE SEVERE STORMS AT THIS
TIME.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SUNDAY MORNING)
ISSUED AT 656 AM CDT SAT JUL 26 2014

AREAS OF LOW STRATUS AND FOG WILL CONTINUE OVER NORTH CENTRAL
NEBRASKA THIS MORNING EAST OF A LINE FROM KVTN TO KBUB. VLIFR
CONDITIONS CEILINGS AND VISIBILITIES THROUGH THE MORNING. A COOL
FRONT WILL MOVE SOUTH ACROSS WESTERN NEBRASKA TODAY AND AS WINDS
SHIFT TO THE NORTHWEST THIS MORNING STRATUS WILL BEGIN TO
DISSIPATE AND CEILINGS AND VISIBILITIES WILL IMPROVE. CLEARING
SKIES THIS AFTERNOON WITH NORTHWEST WINDS AT 10 TO 20 MPH WITH
SOME GUSTS AROUND 30 MPH.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...POWER
LONG TERM...BROOKS
AVIATION...POWER
Hazardous weather outlook, Jul 26, 11:47 AM CDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1147 AM CDT SAT JUL 26 2014

NEZ004>010-022>029-035>038-056>059-069>071-094-271700-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
1147 AM CDT SAT JUL 26 2014 /1047 AM MDT SAT JUL 26 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT CHANCE OF A SEVERE THUNDERSTORM ACROSS FAR
NORTH CENTRAL NEBRASKA...MAINLY EAST OF HIGHWAY 281..THROUGH MID
AFTERNOON TODAY. GUSTY THUNDERSTORM WIND...FREQUENT
LIGHTNING...HEAVY RAINFALL...AND HAIL WILL BE POSSIBLE WITHIN THIS
AREA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS WESTERN NEBRASKA
MONDAY EVENING THROUGH THURSDAY OF NEXT WEEK...ALTHOUGH WIDESPREAD
SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. HOWEVER
SPOTTERS ALONG AND EAST OF HIGHWAY 281 ARE ASKED TO RELAY ANY
REPORTS OF HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE IN
NORTH PLATTE.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

JACOBS

In the hours before

Special weather statement, Jul 26, 11:18 AM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1118 AM CDT SAT JUL 26 2014

NEZ007-010-261700-
BOYD NE-HOLT NE-
1118 AM CDT SAT JUL 26 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HOLT AND SOUTHEASTERN
BOYD COUNTIES UNTIL NOON CDT...

AT 1116 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MONOWI TO BRISTOW TO
10 MILES SOUTH OF BUTTE...AND MOVING SOUTHEAST AT 30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  REDBIRD STATE WILDLIFE MANAGEMENT AREA...
  MIDWAY...
  SCOTTVILLE...
  DORSEY...
  OPPORTUNITY...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

JACOBS
Special weather statement, Jul 26, 11:54 AM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1154 AM CDT SAT JUL 26 2014

NEZ010-261730-
HOLT NE-
1154 AM CDT SAT JUL 26 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HOLT COUNTY UNTIL
1230 PM CDT...

AT 1149 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 9 MILES NORTH OF PAGE...OR 11 MILES NORTHEAST
OF ONEILL...MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  PAGE...
  EWING...
  KNIEVELS CORNER...

THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 308 AND 328.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

JACOBS

Nearby

Severe Thunderstorm Warnings in Nebraska, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.